Heart Rhythm Expert Forum
Middle of chest
About This Forum:

Questions in the Heart Rhythm forum cover topics that include heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Middle of chest

I'm a 32 year old male. I've been getting these sharp senstation in the middle of my chest that last no more than 2 second. It doesn't occur frequently at all. In an given hour it might happen twice or not at all but eventully i'll get that sensation in the middle of my chest. It doesn't hurt or anything since they come really quick. The sensation seem to be only in the middle of my chest. I do get a strange feeling at the bottom of my throat too after awhile. Also after it occur I get some anxiety. It has been occuring for about 5 days now. At frist I thought I  may have heart burn but I've been chewing the antiacid for 2 days now and the sharp pain in the chest still occur. Not sure if what i'm writing will help but I thought I give it a try.  
Related Discussions
230125_tn?1193369457
Cardiac chest pain or chest pain related to blockages in the heart does not cause symptoms like that.  It might be related to premature beats.  It is probably best to get in to see your doctor sometime soon so they can run some tests, especially if it continues.

Hope that helps.
9 Comments
Blank
Avatar_n_tn
Have you been diagnosed with any heart arrythmias, such as PVC's?

Have you recently been put on beta blockers?

Reason I ask is that I have the same sensation. Sometimes I get a sticking feeling as though I swallowed a tooth pick. I just got a pacemaker and was put on beta blockers, so at this point I blame 1 of those 2 for the annoying sticking feeling.


Best of luck,,,
Blank
Avatar_m_tn
Well went to the Doctor this afternoon. did an Chest Xray - Looks Good, EKG - Looks Normal, EKG (they called it a rythem...) - Looks fine but I told the nurse that i didn't feel the flutter in my chest when it was being done. I did tell her that I notice the fluttre in the middle of the chest when doing the xray and when i was waiting in the room. so now i'm on the Holter Monitor for 24 hrs. From the looks of it everything looks fine but i did tell them i was getting the senstation in the middle of my chest. So i'll describe it again for everyone.

Middle of Chest. last only 1 or 2 sec. Feel like a flutter or a jolt. Strange feeling at the bottom of my throat afterward.Middle of chest seem sore. Sometime i get 2 or 3 in a span on 5 min and sometime nothing at all for 10 to 20 min.
Blank
Avatar_n_tn

Are you on beta blockers? If so, for how long?
Blank
Avatar_m_tn
as of right now nothing.  have an appointment in 2 week. took the Holter Monitor back this afternoon and will hear from the Doc by the end of the week.

Blank
543791_tn?1216385377
Maybe you should read about Costochrondritis, it's a chest wall inflammation. I've gone to 3 cardiologist and have several normal tests. I had a GP doctor finally say that it was inflammation, which I have other auto immune disorders so inflammation made perfect sense to me. It caused pains and discomfort in my chest and throat. I hope this helps you out. Good Luck
Blank
Avatar_n_tn
hi
    I am now in chronic AF (have been 10 years)..oddly enough I used to have sharp pains as you mention before this was diagnosed..............
Blank
Avatar_m_tn
Just went back to the doctor today (July 14, 2008) so he could go over the bloodwork and the Holtor Monitor. The bloodwork was fine and everything seem to be in order. He said that I have PVC and that i should be perfectly fine since nothing unusual was notice on the Holitor Monitor. The EKG and Xray show no sign of anything bad or harmfull. My heart was fine.

He did prescribe Beta Blocker for me to take. I'm taking METOPROLOL daily.

Ever since I return the monitor last tuesday the fluttering happens less frequently and for the last 2 days seem to go away or i haven't notice them at all.

I probably shouldn't of taken a "metoprolol" today until it start happening again but figure it wouldn't hurt if i did. so i might not take it until it start happening again.

lets hope the fluttering is gone for good.

Blank
Avatar_n_tn
What dosage of Toprol? 50mg is not trivial, and can cause nasty side effects. If you only need the Toprol for infrequent PVC's, then the cure is worse than the illness. I think you should talk it over with your doc and ask him if you can stay away from the Toprol for now. At least try to take the small dosage possible.

Good luck,,,
Blank
Continue discussion Blank
This Forum's Experts
4610897_tn?1393869202
Joseph Sclafani, M.D.Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank